Objective: To describe a case report of hypercalcemia following ingestion of calcipotriene, and successful treatment of hypercalcemia with pamidronate disodium as an adjuvant therapeutic agent.
Case summary: A 3-year-old spayed female Boxer dog presented with polyuria, polydipsia, vomiting, lethargy and anorexia 4 days after ingesting 100 g of a topical antipsoriatic (0.005% calcipotriene). Severe hypercalcemia and moderate hyperphosphatemia were present on a serum biochemical profile. Treatment was initiated with salinea diuresis, furosemideb, dexamethasone sodium phosphatec, and cimetidined. A single dose of pamidronate disodiume was administered on the first day of hospitalization. Ionized and total calcium levels normalized within 24 hours and there was immediate clinical improvement. Serum calcium concentration and renal values were monitored for 3 weeks and remained within normal limits.
Unique information provided: Pamidronate disodium, used in combination with other calciuretic agents, was a safe and effective adjuvant therapeutic agent in the management of hypercalcemia due to calcipotriene toxicosis.